Alert archive / Kentucky / Flash Flood Warnings in 2003
Flash Flood Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 2, 2003, 12:56 PM CDT for Christian County, Todd County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 12:56 PM CDT (17:56 UTC)
- Expired
- Aug 2, 2003, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Christian County, KY, Todd County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 021758 FFWPAH KYC047-219-022030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1256 PM CDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY TODD COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 330 PM CDT * AT 1252 PM CDT...AUTHORITIES IN HOPKINSVILLE REPORTED HIGH WATER OVER NUMEROUS SIDE ROADS. RADAR ESTIMATED OVER TWO INCHES OF RAIN IN THE PAST HOUR NEAR ELKTON. ADDITIONAL HEAVY RAIN SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CHRISTIAN AND TODD COUNTIES WILL PRODUCE ANOTHER INCH TO 2 INCHES OF RAIN BY 2 PM. * LOCATIONS IMPACTED INCLUDE ALLEGRE...CLIFTY...GRACEY...KELLY... PEMBROKE AND TRENTON EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT LAT...LON 3704 8707 3671 8710 3672 8766 3699 8761 $$
2 follow-up statements
000 WGUS73 KPAH 021938 FFSPAH KYC047-219-022030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 237 PM CDT SAT AUG 2 2003 ...FLASH FLOOD WARNING CONTINUES FOR CHRISTIAN AND TODD COUNTIES OF WESTERN KENTUCKY UNTIL 330 PM... AT 230 PM...SEVERAL ROADS WERE STILL REPORTED TO BE CLOSED IN THE HOPKINSVILLE AREA. IN TODD COUNTY...WATER WAS REPORTED OVER SOME ROADWAYS...INCLUDING HIGHWAYS 181 AND 102. NO CLOSURES WERE REPORTED IN TODD COUNTY. THE HEAVY RAINFALL HAS ENDED IN THE WARNING AREA. HOWEVER...SOME FLOODING OF THE USUAL PROBLEM AREAS CONTINUES...SO THE FLASH FLOOD WARNING WILL CONTINUE UNTIL 330 PM. $$ YORK
000 WGUS73 KPAH 022029 FFSPAH KYC047-219-022100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CDT SAT AUG 2 2003 ...THE FLASH FLOOD WARNING FOR CHRISTIAN AND TODD COUNTIES HAS EXPIRED... THE HEAVY RAIN HAS MOVED OUT OF THE AREA...AND NO FURTHER HEAVY RAIN IS EXPECTED IN THE NEAR FUTURE. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. $$ YORK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 12:34 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 2, 12:34 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SAT AUG 2 2003 MODELS INSIST ON HANGING LONG WAVE TROF AROUND UNTIL AT LEAST TUE...AFTER WHICH TIME SOME RIDGING BUILDS IN AND ALLOWS FOR A DRIER MID TO LATE WEEK FORECAST. UNTIL THEN...THERE WL BE A SLGT CHC-CHC PCPN ALMOST ANYTIME. WHILE FA REMAINS IN SLGT RISK SVR THRU DAY2...CONCERN OVER NEXT 72 HOURS IS ALSO PCPN AND FLOOD POTENTIAL. DESPITE HEAVY RAIN POTENTIAL THIS PM...FLOODING IS MORE OF THE URBAN/SMALL STREAM VARIETY VERSUS FFW. LINGERING LOW LAYER BOUNDARY WL REMAIN FOCUS FOR SHRA/TSRA AND ITS SLIGHT MOVEMENT SOUTH...THEN BACK NORTH WITH TIME...FAIRLY EVENLY DISTRIBUTES BEST CHC PCPN AREAS OVER FA SO AS TO NOT SHOW AN OBVIOUS FOCUS ON ONE AREA FOR TOO LENGTHY OF A PERIOD THAT WOULD PRODUCE OVERT FLOOD PROBLEMS. WL THEREFORE OPT TO HANDLE ANY FLOODING VIA SHORT FUSE PRODUCTS. WITH ALL OF THE RECENT CONVECTION TEMPS HAVE RUN AOB GUIDANCE NOS...AND WL LIKELY RETAIN THAT BIAS AS LONG AS THE TROF AND ASSOCIATED BOUNDARY ARE LINGERING IN THE VCNTY. WL THEREFORE SHOW AN AOB MOS SKEW TO TEMPS THRU MID WEEK...TAPERING TO NR MOS NOS BY LATE IN THE FORECAST. .PAH...NONE.
Hazardous weather outlook, Aug 2, 5:00 AM CDT, 7 hours 56 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-030915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE AREA TODAY AND TONIGHT. A COLD FRONT WAS POISED JUST NORTH AND WEST OF THE QUAD STATE...FROM...CHICAGO THROUGH...ST LOUIS TO...SPRINGFIELD MO. THIS WILL BE THE FOCUSING MECHANISM FOR STORM DEVELOPMENT TODAY AND TONIGHT. STORMS WILL DEVELOP ALONG THE FRONT AND TRAVEL EAST INTO LOWER OHIO AND MID MISSISSIPPI VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR THE ENTIRE QUAD STATE AREA AGAIN SUNDAY. THE AFOREMENTIONED BOUNDARY IS EXPECTED TO MOVE THROUGH THE AREA SUNDAY...RESULTING IN ANOTHER CHANCE OF SEVERE THUNDERSTORMS AS FRONTAL PASSAGE OCCURS. OTHERWISE...AS WE HEAD THROUGH THE UPCOMING WORK WEEK...AN ISOLATED AFTERNOON THUNDERSTORM WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE REQUESTED ACROSS THE ENTIRE QUAD STATE TODAY...TONIGHT AND SUNDAY. KH
In the hours before
Special weather statement, Aug 2, 7:15 AM CDT, 5 hours 41 minutes before
ILZ088>094-KYZ001>011-MOZ086-087-100-107>112-114-021300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 715 AM CDT SAT AUG 2 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 831 CONTINUES OVER PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY... A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE AREA. HOWEVER... THUNDERSTORMS OVER SOUTHEAST MISSOURI HAVE DECREASED IN INTENSITY OVER THE PAST HOUR OR SO...AND THE OVERALL THREAT FOR WIDESPREAD SEVERE WEATHER HAS DECREASED OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY. STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS MORNING IN THE WATCH AREA...WITH ISOLATED SEVERE STORMS ALSO A POSSIBILITY. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS...AND HAIL UP TO AN INCH IN DIAMETER. ALSO...WITH ALL OF THE RECENT RAINFALL IN THE QUAD STATE REGION...ROOT SYSTEMS OF SOME TREES HAVE BEEN WEAKENED DUE TO SATURATED SOIL CONDITIONS. CONSEQUENTLY...WINDS OF 40 TO 50 MPH MAY CAUSE TREES TO TOPPLE IN CERTAIN AREAS. IN ADDITION...BRIEF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN FLOOD PRONE AREAS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA SOURCES FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. MEFFERT
Special weather statement, Aug 2, 9:13 AM CDT, 3 hours 43 minutes before
ILZ088>094-KYZ001>011-MOZ086-087-100-107>112-114-021500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 913 AM CDT SAT AUG 2 2003 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS CANCELLED THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS...AND SOUTHWEST KENTUCKY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:44 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 61 min |
| Aug 2, 12:06 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 39 min |
| Aug 2, 12:20 AM CDT | Severe Thunderstorm Warning | PAH | Webster | 40 min |
| Aug 2, 12:35 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 55 min |
Nearby
Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.